Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JimR81

A recent post...

I remember reading a post from a month or so ago that suggested not drinking a lot of water within a certain amount of time before eating and taking Accutane because it can interfere with the absorption of the drug (maybe due to digestion processes?). I have asked a couple of doctors about this but they don't know one way or the other, so I would like to keep looking into this if anyone remembers that post or has any info on the subject.

The only thing I know that is semi-related to this is that drinking or eating something other than just water (as in, something containing sugar) within 2 hours before taking a pill can begin the digestion process in the stomach and interfere with that pill before it gets to the intestines, which for some pills (like antibiotics in some cases) is important to make it to the intestines without that interference. But in this case, you are supposed to take Accutane with a meal, which will begin digestion right away and supposedly work best according to everything that's been written about the drug and what doctors recommend.

So eliminating the digestion equation, could drinking water simply tie up processing power from an organ that would otherwise be used for Accutane absorption? Water aids the liver (and kidneys) in the normal function of processing things, but could it get in the way in certain scenarios? It is recommended to take Accutane with "a full glass of liquid," so there's gonna be around 8 ounces going in with the pill, even if none before it. I just don't remember what the concern was based on in that post...

Share this post


Link to post
Share on other sites

I'm in no way a scientist or expert of the process of digestion, and I don't recall the post you're referring to, but I highly doubt drinking water beforehand is going to curtail the absorption of Accutane at a rate that would negate the benefits of the medicine. If it does, it would be quite negligible. I'm not sure if you're already using Accutane. The pills are gelcaps; they're liquid inside. That, to me, ensures easy absorption once gastric acid quickly breaks down the casing (heck, it's already dissolving on your tongue once it's put on it). As long as you've got something fatty in your stomach directly before or after taking the pill(s) to ensure the highest adherence, you should be good to go.

Share this post


Link to post
Share on other sites

I agree that it wouldn't make much sense, but I just remember seeing a post that said this and wanted to look into it further one way or the other. By the way, I just started my second month.

Share this post


Link to post
Share on other sites

I hope your course goes well. I also hope you find the post and info you're looking for. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×